Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 121, NWS Raleigh, NC

June 19, 2014Forsyth County, Guilford County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jun 19, 2014, 2:56 PM EDT for Forsyth County, Guilford County, North Carolina. It was in force for 79 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 19, 2014, 2:56 PM EDT (18:56 UTC)
Expired
Jun 19, 2014, 4:15 PM EDT
In force
79 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Forsyth County, NC, Guilford County, NC

The radar

The Roanoke radar (KFCX), 106 km from the middle of the area, began a volume at 18:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 19, 2:58 PM EDTTSTM WND DMGRural Hall, NCTREES AND POWERLINES REPORTED DOWN IN RURAL HALL... AS WELL AS SEVERAL OTHER TOWNS IN THE NORTHERN PART OF FORSYTH COUNTY
Jun 19, 3:25 PM EDTTSTM WND DMGLewisville, NCTREES AND POWERLINES REPORTED DOWN IN LEWISVILLE
Jun 19, 3:25 PM EDTHAIL 11 Wnw Lewisville, NCQUARTER SIZE HAIL NEAR RT 421
Jun 19, 3:47 PM EDTTSTM WND DMG1 Sse Oak Ridge, NCTREE DOWN AT ALCORN ROAD AND N 68... TIME ESTIMATED BY RADAR
Jun 19, 3:50 PM EDTHAIL 15 Wsw Sedge Garden, NC
Jun 19, 4:15 PM EDTTSTM WND DMG1 Nnw High Point, NCTREES AND POWER LINES DOWN NEAR OAK HOLLOW MALL
Jun 19, 4:17 PM EDTTSTM WND DMGHigh Point, NCTREES DOWN ON EAST LEXINGTON AVE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 19, 2:28 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.9 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2014-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 667 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2014-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -39 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
667 J/kg
Mixed-layer CIN
-125 J/kg
Mixed-layer LCL
1378 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-39 m²/s²
0-3 km storm-relative helicity
-12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

179 
WUUS52 KRAH 191856
SVRRAH
NCC067-081-192015-
/O.NEW.KRAH.SV.W.0121.140619T1856Z-140619T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
256 PM EDT THU JUN 19 2014

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GUILFORD COUNTY IN CENTRAL NORTH CAROLINA...
  FORSYTH COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 415 PM EDT

* AT 255 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
  THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
  WINDS IN EXCESS OF 58 MPH. THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM ELLISBORO TO EAST BEND...AND MOVING EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GREENSBORO...WINSTON-SALEM...HIGH POINT...KERNERSVILLE...
  CLEMMONS...HUNTSVILLE...MCLEANSVILLE...LEWISVILLE...SUMMERFIELD...
  GIBSONVILLE...STOKESDALE...WALKERTOWN...PLEASANT GARDEN...
  JAMESTOWN...RURAL HALL...FOREST OAKS...MONTICELLO...LAKE
  TOWNSEND...LAKE JEANETTE MARINA AND LAKE BRANDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 3614 8044 3622 8043 3626 8045 3624 7953
      3599 7954 3596 7977 3598 8004 3601 8005
      3603 8021 3600 8022 3600 8032 3597 8039
      3606 8046 3604 8049 3608 8052 3609 8052
TIME...MOT...LOC 1855Z 285DEG 16KT 3633 7995 3622 8054 
$$

MWS
4 follow-up statements
468 
WWUS52 KRAH 191921
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
321 PM EDT THU JUN 19 2014

NCC067-081-192015-
/O.CON.KRAH.SV.W.0121.000000T0000Z-140619T2015Z/
GUILFORD NC-FORSYTH NC-
321 PM EDT THU JUN 19 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR GUILFORD AND FORSYTH COUNTIES...
 
AT 320 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR BETHANY TO ENON...MOVING SOUTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
GREENSBORO...WINSTON-SALEM...HIGH POINT...KERNERSVILLE...CLEMMONS...
HUNTSVILLE...MCLEANSVILLE...LEWISVILLE...SUMMERFIELD...GIBSONVILLE...
STOKESDALE...WALKERTOWN...PLEASANT GARDEN...JAMESTOWN...RURAL HALL...
FOREST OAKS...MONTICELLO...LAKE TOWNSEND...LAKE JEANETTE MARINA AND
LAKE BRANDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 3614 8044 3622 8043 3626 8045 3624 7953
      3599 7954 3596 7977 3598 8004 3601 8005
      3603 8021 3600 8022 3600 8032 3597 8039
      3606 8046 3604 8049 3608 8052 3609 8052
TIME...MOT...LOC 1920Z 302DEG 21KT 3625 7990 3614 8049 

$$

MWS
325 
WWUS52 KRAH 191953
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
353 PM EDT THU JUN 19 2014

NCC067-081-192015-
/O.CON.KRAH.SV.W.0121.000000T0000Z-140619T2015Z/
GUILFORD NC-FORSYTH NC-
353 PM EDT THU JUN 19 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR GUILFORD AND SOUTHEASTERN FORSYTH COUNTIES...
 
AT 351 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR CAMP SPRINGS TO 6 MILES EAST OF KERNERSVILLE TO
NEAR WINSTON-SALEM...MOVING SOUTHEAST AT 20 MPH.

QUARTER-SIZED HAIL HAS ALREADY BEEN REPORTED IN ASSOCIATION WITH 
THIS LINE OF STORMS NEAR VIENNA...OR ABOUT 3 MILES WEST OF WINSTON-
SALEM. 

LOCATIONS IMPACTED INCLUDE...
GREENSBORO...WINSTON-SALEM...HIGH POINT...KERNERSVILLE...CLEMMONS...
MCLEANSVILLE...SUMMERFIELD...GIBSONVILLE...STOKESDALE...WALKERTOWN...
PLEASANT GARDEN...JAMESTOWN...OAK HOLLOW MARINA...FOREST OAKS...LAKE
GUILFORD MACKINTOSH MARINA...MONTICELLO...LAKE TOWNSEND...LAKE
JEANETTE MARINA...LAKE BRANDT AND SEDGE GARDEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 3611 8028 3625 8005 3624 7953 3599 7954
      3596 7977 3598 8004 3601 8005 3603 8021
      3600 8022 3600 8032 3597 8039 3602 8043
      3604 8036
TIME...MOT...LOC 1951Z 298DEG 17KT 3628 7957 3615 7997 3603 8021 

$$

MWS
102 
WWUS52 KRAH 192010
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
410 PM EDT THU JUN 19 2014

NCC067-081-192015-
/O.CON.KRAH.SV.W.0121.000000T0000Z-140619T2015Z/
GUILFORD NC-FORSYTH NC-
410 PM EDT THU JUN 19 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR CENTRAL GUILFORD AND SOUTHEASTERN FORSYTH COUNTIES...
 
AT 408 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM GREENSBORO TO 8 MILES SOUTHWEST OF KERNERSVILLE...
MOVING SOUTHEAST AT 20 MPH.

THESE STORMS HAVE A HISTORY OF PRODUCING WIND DAMAGE AND QUARTER-
SIZED HAIL IN FORSYTH COUNTY. 

LOCATIONS IMPACTED INCLUDE...
GREENSBORO...WINSTON-SALEM...HIGH POINT...KERNERSVILLE...
MCLEANSVILLE...GIBSONVILLE...PLEASANT GARDEN...JAMESTOWN...OAK HOLLOW
MARINA...FOREST OAKS...LAKE GUILFORD MACKINTOSH MARINA AND SEDGE
GARDEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 3606 8021 3612 7996 3612 7971 3624 7959
      3624 7953 3599 7954 3596 7977 3598 8004
      3601 8005 3603 8021 3600 8022 3600 8032
      3597 8039
TIME...MOT...LOC 2008Z 298DEG 16KT 3607 7983 3601 8015 

$$

MWS
777 
WWUS52 KRAH 192022
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
422 PM EDT THU JUN 19 2014

NCC067-081-192030-
/O.EXP.KRAH.SV.W.0121.000000T0000Z-140619T2015Z/
GUILFORD NC-FORSYTH NC-
422 PM EDT THU JUN 19 2014

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL GUILFORD AND
SOUTHEASTERN FORSYTH COUNTIES HAS EXPIRED...

THE CLUSTER OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF 
THE INITIALLY WARNED AREA. THEREFORE THIS WARNING HAS BEEN ALLOWED 
TO EXPIRE. 

OTHER SEVERE THUNDERSTORM WARNINGS REMAIN IN EFFECT FOR SOUTHERN AND 
EASTERN GUILFORD COUNTY. 

LAT...LON 3606 8021 3612 7996 3612 7971 3624 7959
      3624 7953 3599 7954 3596 7977 3598 8004
      3601 8005 3603 8021 3600 8022 3600 8032
      3597 8039
TIME...MOT...LOC 2019Z 285DEG 16KT 3607 7983 3601 8015 

$$

MWS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 1:50 PM EDT, 1 hour 6 minutes earlier.

Area forecast discussion, Jun 19, 1:50 PM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
150 PM EDT THU JUN 19 2014

.SYNOPSIS...AN UPPER LEVEL RIDGE OVER THE SOUTHEAST WILL RETREAT
WESTWARD TODAY AND TONIGHT AS A SERIES OF UPPER LEVEL DISTURBANCES
TRACK SOUTHEAST FROM THE GREAT LAKES INTO THE MID ATLANTIC...HELPING
TO PROPEL A BACK-DOOR SURFACE FRONT SOUTHWARD INTO THE AREA
OVERNIGHT. THE FRONT WILL THEN STALL ACROSS THE REGION INTO THE
WEEKEND.

&&

.NEAR TERM /TODAY AND TONIGHT/...
AS OF 10 AM THURSDAY...

OVERVIEW: A BROAD UPPER LEVEL RIDGE IN PLACE OVER THE SOUTHEAST
STATES/DEEP SOUTH WILL RETREAT WEST TOWARD THE LOWER MS RIVER
VALLEY/LOWER MIDWEST THIS AFTERNOON INTO TONIGHT AS SHORTWAVE TROUGH
OVER THE OHIO VALLEY/NORTHERN MID-ATLANTIC STATES TRACK SOUTHEAST
INTO SOUTHERN VIRGINIA AND THE CAROLINAS THIS AFTERNOON AND INTO THE
EVENING. ASSOCIATED HEIGHT FALLS WILL PAVE THE WAY FOR A BACK-DOOR
FRONTAL PASSAGE INTO THE AREA LATE TONIGHT/EARLY FRIDAY.

MODELS INSIST THAT THE ARRIVAL OF THE SHORTWAVE TROUGH WILL NOT
OCCUR UNTIL AFTER PEAK HEATING(23Z-03Z TIME FRAME)...WITH THE LATEST
RAP KEEPING THE REMNANT MCV CURRENTLY OVER EASTERN OHIO NORTH OF THE
AREA...TRACKING THE DISTURBANCE OFF THE DELMARVA COAST. FORCING FOR
ASCENT THROUGH EARLY AFTERNOON WILL BE CONFINED TO A WEAK THERMAL
TROUGH OVER THE PIEDMONT WITH THE DPVA/HEIGHT FALLS ATTENDANT THE
AFOREMENTIONED SHORTWAVE ENERGY AND POSSIBLY ANY SURFACE COLD POOL
OUTFLOW APPROACHING FROM THE NW BETWEEN 21-03Z. THEREFORE...EXPECT
AN ISOLATED TO SLIGHT CHANCE POPS EARLY ON...INCREASING TO GOOD
CHANCE POPS LATE.

SEVERE THREAT: DEEP LAYER SHEAR OVER CENTRAL NC IS EXPECTED TO
REMAIN ON THE LOW END AT 15 KT OR LESS. REGARDLESS...IF A WELL
DEFINED SURFACE COLD POOL CAN BE ESTABLISHED...STRONG
INSTABILITY...STRONG DCAPE...COULD SUPPORT A FEW SEVERE STORMS
CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND DIME TO HALF DOLLAR
SIZE HAIL.

ROBUST UPDRAFTS CAPABLE
OF PRODUCING DAMAGING WINDS ALONG WITH QUARTER TO HALF DOLLAR SIZE
HAIL.

TEMPERATURES: ABOVE NORMAL TEMPS WILL PERSIST TODAY. HIGHS IN THE
MID/UPPER 90S FROM THE TRIANGLE SOUTH AND EAST...AND LOWER TO MID
90S IN THE NW PIEDMONT AND VA BORDER COUNTIES. LOWS TONIGHT RANGING
FROM NEAR 70 NORTH TO LOWER 70S SOUTH.

&&

.SHORT TERM /FRIDAY AND FRIDAY NIGHT/...
AS OF 305 AM WEDNESDAY...

EXPECT TEMPERATURES A FEW DEGREES COOLER THAN TODAY WITH AN ENHANCED
POTENTIAL FOR DIURNAL CONVECTION ON FRI GIVEN A MORE ESTABLISHED NW
FLOW ALOFT ACROSS THE REGION. AN ISOLD SVR STORM WILL REMAIN
POSSIBLE...THOUGH LIKELY LESS OF A POTENTIAL THAN TODAY GIVEN WEAKER
DESTABILIZATION...WEAKER DCAPE...AND SIMILAR DEEP LAYER SHEAR. HIGHS
IN THE LOWER/MID 90S AND LOWS IN THE LOWER 70S FRI NIGHT. -VINCENT

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
AS OF 310 AM THURSDAY...

SOME CHANGES IN THE EXTENDED ARISE FROM THE NOTION THAT THE MAIN
COLD FRONT SHOULD PUSH SOUTHWARD THROUGH THE REGION SATURDAY
AFTERNOON AND NIGHT... THEN STALL SOUTH OF THE BORDER OF NC/SC
SUNDAY AND MONDAY. THIS WOULD HAVE SOME IMPACTS ON SENSIBLE WEATHER
INCLUDING THE HIGHEST POP FOR CONVECTION SAT PM... THEN LOWER POP
SUNDAY AND MONDAY... BEFORE RAMPING UP AGAIN MIDWEEK. IN ADDITION...
THE TEMPERATURES WOULD BE COOLER THAN CURRENTLY ADVERTISED SUNDAY
AND MONDAY IF THE WINDS DO INDEED BECOME NE COURTESY OF THE HIGH
PRESSURE TO OUR NORTH. DUE TO ONLY MEDIUM CONFIDENCE WITH SUCH
DETAIL THIS FAR OUT... WE WILL SIMPLY TREND IN THIS DIRECTION AS
MENTIONED ABOVE. THIS WOULD YIELD HIGHS IN THE 90S SATURDAY... WITH
A GOOD CHANCE OF THUNDERSTORMS... THEN A CHANCE OF SHOWERS AND
STORMS LINGERING WEST AND SOUTH SUNDAY... BUT COOLER WITH HIGHS IN
THE 80S. ONLY 20-30 POP MONDAY... BEFORE RAMPING UP MID WEEK AS THE
UPPER FLOW IS EXPECTED TO TURN SW IN RESPONSE TO DEVELOPING TROUGH
OVER THE MIDWEST.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
AS OF 150 PM THURSDAY...

24-HR TAF PERIOD: SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED
AREA WIDE THIS AFTERNOON AND EVENING AS AN UPPER LEVEL DISTURBANCE
TRACKS SOUTHEAST FROM THE GREAT LAKES INTO THE MID ATLANTIC. WILL
CARRY A TEMPO GROUP FOR CONVECTION AT ALL TERMINALS LATE THIS
AFT/EVE (18-04Z TIME FRAME)...EARLIEST IN THE PIEDMONT...WITH
GRADUAL MIGRATION INTO THE SOUTHEAST BY THE LATE AFTERNOON EARLY
EVENING. THE STRONGEST STORMS WILL HAVE THE POTENTIAL TO PRODUCED
DAMAGING THUNDERSTORM WIND GUSTS AND LARGE HAIL. CONVECTION SHOULD
ABATE BY AROUND MIDNIGHT. WINDS WILL SWING AROUND TO A NORTHERLY
COMPONENT OVERNIGHT AND INTO FRIDAY MORNING AS A WEAK SURFACE FRONT
SETTLES SOUTH INTO THE AREA.

LOOKING AHEAD: EXPECT ABOVE NORMAL CHANCES FOR DIURNAL CONVECTION
(DURING THE AFT/EVE HOURS) EACH DAY IN ASSOC/W A MORE ACTIVE PATTERN
OF NW FLOW ALOFT AND A STALLED FRONTAL ZONE IN THE AREA.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...CBL
NEAR TERM...CBL
SHORT TERM...VINCENT
LONG TERM...32
AVIATION...VINCENT
Hazardous weather outlook, Jun 19, 2:38 PM EDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
238 PM EDT THU JUN 19 2014

NCZ042-073>078-083>086-088-089-201845-
JOHNSTON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND-
SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
238 PM EDT THU JUN 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HIGH HUMIDITY COMBINED WITH TEMPERATURES IN THE MID TO UPPER 90S
WILL RESULT IN HEAT INDICES AROUND 100 DEGREES FOR SEVERAL HOURS
THIS AFTERNOON. ADDITIONALLY...SCATTERED THUNDERSTORMS WILL
DEVELOP IN ADVANCE OF AN APPROACHING UPPER LEVEL DISTURBANCE LATE
THIS AFTERNOON AND EVENING. A FEW STORMS MAY BECOME SEVERE WITH
DAMAGING WIND GUSTS AND DIME TO HALF DOLLAR SIZE HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE
AFTERNOON AND EVENING HOURS FRIDAY THROUGH EARLY NEXT WEEK.
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE EACH DAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NCZ007>011-021>028-038>041-043-201845-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
WILSON-
238 PM EDT THU JUN 19 2014

...SEVERE THUNDERSTORM WATCH 334 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SCATTERED THUNDERSTORMS WILL DEVELOP IN ADVANCE OF AN APPROACHING
UPPER LEVEL DISTURBANCE LATE THIS AFTERNOON AND EVENING. A FEW
STORMS MAY BECOME SEVERE WITH DAMAGING WIND GUSTS AND DIME TO HALF
DOLLAR SIZE HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE
AFTERNOON AND EVENING HOURS FRIDAY THROUGH EARLY NEXT WEEK.
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE EACH DAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 3:11 PM EDTSpecial Weather StatementRAHVance64 min
Jun 19, 3:42 PM EDTSevere Thunderstorm WarningRAHDavidson, Guilford, Randolph63 min
Jun 19, 3:49 PM EDTAreal Flood AdvisoryRAHForsyth, Guilford3 hr
Jun 19, 3:54 PM EDTSpecial Weather StatementRAHAlamance66 min
Jun 19, 4:05 PM EDTSevere Thunderstorm WarningRAHAlamance, Guilford40 min
Jun 19, 4:30 PM EDTAreal Flood AdvisoryRAHAlamance2 hr
Jun 19, 4:41 PM EDTSevere Thunderstorm WarningRAHAlamance, Orange49 min
Jun 19, 5:03 PM EDTSpecial Weather StatementRAHDurham42 min
Jun 19, 5:07 PM EDTSpecial Weather StatementRAHStanly38 min
Jun 19, 5:08 PM EDTSevere Thunderstorm WarningRAHDurham52 min
Jun 19, 5:11 PM EDTSevere Thunderstorm WarningRAHGranville49 min
Jun 19, 5:30 PM EDTSevere Thunderstorm WarningRAHGranville, Wake45 min
Jun 19, 5:50 PM EDTSevere Thunderstorm WarningRAHFranklin40 min
Jun 19, 6:07 PM EDTSpecial Weather StatementRAHWarren38 min
Jun 19, 6:23 PM EDTSevere Thunderstorm WarningRAHCumberland, Hoke52 min
Jun 19, 6:32 PM EDTSpecial Weather StatementRAHDavidson58 min
Jun 19, 7:13 PM EDTSpecial Weather StatementRAHMoore47 min
Jun 19, 7:16 PM EDTSpecial Weather StatementRAHCumberland, Hoke59 min
Jun 19, 7:17 PM EDTSpecial Weather StatementRAHHalifax58 min
Jun 19, 7:22 PM EDTAreal Flood AdvisoryRAHCumberland53 min
Jun 19, 7:45 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Hoke, Moore45 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.